ArticleFrontiers in psychiatry2026
Case Report: Early onset pulmonary embolism following antipsychotic polypharmacy in an acute psychiatric setting.
Article in Frontiers in psychiatry, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pulmonary embolism (PE) is a potentially life-threatening condition that may occur in patients receiving antipsychotic medication. Several studies have shown an increased risk of venous thromboembolism (VTE) associated with the use of antipsychotics, particularly during the first weeks or months of treatment. However, very early onset of VTE within hours of treatment initiation has been rarely reported. We present the case of a 69-year-old woman who developed acute pulmonary embolism within a few hours after initiation of psychopharmacological treatment for a psychotic episode. Due to acute agitation, the patient received olanzapine, quetiapine, levomepromazine, and lorazepam. The patient had no known predisposing risk factors for VTE. Shortly after begin of psychopharmacological treatment she presented with deterioration of her general condition, soporous, hypotensive, tachycardic and with reduced oxygen saturation. PE was suspected clinically and confirmed by computed tomography pulmonary angiography. After diagnosis, PE was successfully treated with anticoagulation. This case is notable for the unusually rapid development of VTE, occurring within hours rather than the typically reported days to weeks. It underscores the need for heightened clinical vigilance even in the very early phase of antipsychotic therapy and in patients without risk factors for VTE.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.